Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes discharge from breast, lower back pain and blurred vision?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2001
Answered : 1663 Questions
Question
I am a woman 50 years old. I am having discharge in my breast and very tendor, severe lower back pain, pain in the groin area and blurred vision what is wrong with me
Posted Thu, 14 Aug 2014 in Women's Health
 
 
Answered by Dr. Shehzad Topiwala 3 hours later
Brief Answer:
Prolactin

Detailed Answer:
Sorry to note your symptoms.

It is very important you see a doctor in person promptly to get this evaluated.

If the discharge is milky, then the medical term for it is 'Galactorrhea'. It can be caused due to high prolactin levels in the blood. However, it does not directly result in back or groin pain. Vision problems can occur if there is a problem in the pituitary area where prolactin is made.

When I see someone like you in my practice, in addition to a thorough history and physical examination I typically order
CBC
CMP
Prolactin
TSH
Free T4

If my patient does not have menstrual cycles anymore, I tend to order
FSH
LH

Further testing depends on what I find on examination and test results.

If the discharge is not milk-like I refer the individual to a surgeon

What type of pain meds are you on? Sometimes opioid pain killers can elevate the blood prolactin levels
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor